Michigan, 2006Lightning Strikes in Michigan, July 12, 2006
July 12, 2006 · NWS DTX · 2 events in 1 county or zone
2 lightning, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 12, 6:45 AM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 12, 6:45 AM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
745 AM EDT WED JUL 12 2006
.AVIATION...
SHORTWAVE ENERGY NOW EXITING SOUTHEAST MI...WITH A SURFACE LOW OVER
THE AREA. THERE IS STILL THE JET STREAK AND ANOTHER SURFACE WAVE
ALONG THE FRONT. WHILE THE GOOD DEFORMATION IS ALSO EXITING...THERE
IS STILL SOME RESIDUAL DEFORMATION THROUGH THE DAY. THIS WILL ALL
LEAD TO SOME DRIZZLE AND SCATTERED RAIN SHOWERS...ESPECIALLY THROUGH
THE MORNING AND CLOSER TO OHIO. THESE FEATURES WILL SLOW THE DRYING
THAT WILL MOVE INTO THE REGION THIS AFTERNOON AND EVENING. EXPECT
THE IFR/MVFR CIGS TO CONTINUE WELL INTO THE AFTERNOON AND EVEN PAST
18Z. DRY AIR WILL WORK IN FOR SCT CLOUDS DURING THE EVENING. BUT
WITH THE CLEAR SKIES...DEW POINTS IN THE 60S AND MOISTURE LEFT BY
THE RAIN...IT SHOULD SET UP FOR A GOOD RADIATIONAL FOG NIGHT.
BROUGHT IFR VSBYS FOR ALL TAF SITES...AND SOME BKN STRATUS FOR MBS
AND FNT WHERE IT WILL BE CLEAR EARLIER IN THE EVENING.
&&
.SHORT TERM...TODAY AND TONIGHT
BROAD SHORTWAVE WAS MOVING ACROSS LOWER MICHIGAN EARLY THIS MORNING
WITH THE DEFORMATION AXIS ACROSS THE THUMB AND SAGINAW VALLEY. GIVEN
THE WEATHER SET UP THIS MORNING LEADS MORE CREDENCE TO THE
GFS...WRF-HEMI...AND CANADIAN SOLUTIONS THAN THE NAM WHICH KEEPS THE
DEFORMATION AXIS OVER THE CWA THE ENTIRE DAY. THEREFORE WILL FOLLOW
THOSE MODELS THAT ARE IN AGREEMENT FOR TODAY AND TONIGHT.
DEEP DEFORMATION AXIS WILL SLOWLY MOVE OUT OF THE THUMB AND SAGINAW
VALLEY THIS MORNING. THE STEADY RAIN WILL GIVE WAY TO SCATTERED
SHOWERS DURING THE MORNING. FARTHER TO THE SOUTH...THE RIGHT REAR
ENTRANCE REGION OF A JET MAX WILL KEEP SUPPORTING CONVECTION TO
DEVELOP VERY NEAR THE BORDER. THIS AREA WILL CONTINUE TO HAVE THE
BETTER MOISTURE AND INSTABILITY TO WORK WITH FOR CONTINUED
DEVELOPMENT OF SHOWERS AND A FEW THUNDERSTORMS. EVEN IN THE
SOUTH...THE JET MAX AND SHORTWAVE PUSH EAST BY AROUND 18Z WHICH WILL
PUT AN END TO THE PERSISTENT SHOWERS. WILL STILL KEEP A CHANCE OF
SHOWERS FOR MOST OF THE CWA THROUGH THE AFTERNOON AS THE LAST OF THE
DEFORMATION AND LAST OF THE VORT LOBES ROTATE THROUGH SOUTHEAST MI.
WILL ONLY INCLUDE THUNDER IN THE FAR SOUTH...CLOSER TO THAT
INSTABILITY...AND IN THE THUMB WHERE THE DEFORMATION AXIS HAS
PRODUCED SOME THUNDER AND LIGHTNING. THE THREAT OF HEAVY RAIN WILL
END WITH BOTH THE MAIN DEFORMATION AND JET STREAK LEAVING THE
REGION THIS MORNING. STILL...ONLY LOCALIZED HEAVY RAINFALL
EXPECTED...SO WILL LEAVE OUT THE FORECAST THIS MORNING.
EVEN THE GFS IS VERY SLOW TO BRING THE DRY AIR INTO THE CWA TODAY.
EXPECT CLOUDY SKIES...WITH ONLY THE TRI CITIES PARTIALLY CLEARING BY
LATE AFTERNOON. WITH THAT IN MIND...WILL UNDERCUT GUIDANCE OR GO
VERY CLOSE TO THE COOLER ETA MOS.
THE DRIER AIR DOES EVENTUALLY MOVE ACROSS ALL OF SOUTHEAST LOWER
TONIGHT...BUT IT WILL DO SO SLOWLY. WHEN THE SKIES CLEAR OUT EXPECT
SOME FOG TO FORM TONIGHT. CERTAINLY HAVE HAD SOME RAIN AND WITH THE
CLOUDS TODAY...THERE WON/T BE MUCH DRYING OUT. THE DRY AIR WON/T BE
REALIZED MUCH AT THE SURFACE EITHER WITH DEW POINTS STAYING IN THE
60S.
&&
.LONG TERM...THURSDAY THROUGH TUESDAY
1014MB SURFACE HIGH SETTLES OVER LOWER MICHIGAN AS THE UPPER LEVEL
RIDGE BUILDS OVER THE CENTRAL GREAT LAKES. WARMING TEMPERATURES WILL
BE THE MAIN FOCUS OF THE FORECAST THROUGH THE WEEKEND AS STORM TRACK
GENERALLY SETS UP ACROSS SOUTHERN CANADA. MODELS IN GOOD AGREEMENT
SHOWING 500MB HEIGHTS REACHING 592DM BY SATURDAY WITH 850MB TEMPS OF
18-19C. THIS SHOULD LEAD TO TEMPERATURES TOPPING OUT IN THE LOW 90S
FROM FRIDAY THROUGH SUNDAY. WILL EXPECT TO SEE DEWPOINTS IN THE LOW
TO MID 60S ON FRIDAY... CREEPING UP TOWARDS THE UPPER 60S BY SUNDAY.
FOLLOWING THAT IDEA...THE HIGHEST HEAT INDICES WILL BE REALIZED ON
SUNDAY...PEAKING IN THE MID TO UPPER 90S.
WITH AN UPPER LEVEL LOW OVER THE GULF OF ALASKA AND RIDGING OVER
MOST OF THE CONUS...ENERGY EJECTING OUT OF THIS LOW WILL GENERALLY
TRACK TOWARDS HUDSON BAY/NORTHERN QUEBEC. THE FIRST SHORTWAVE OF
INTEREST IS FORECAST TO BRING A WEAK BOUNDARY THROUGH THE UPPER
MIDWEST FRIDAY AFTERNOON/EVENING. MODELS IN GOOD AGREEMENT THAT THIS
BOUNDARY WILL WEAKEN BEFORE REACHING LAKE MICHIGAN AS THE UPPER
LEVEL WAVE LIFTS TO THE NORTHEAST. AFTER THAT WE TURN OUR ATTENTION
TO THE NEXT SHORTWAVE THAT WILL APPROACH THE GREAT LAKES REGION
AROUND MONDAY. THE GFS IS THE FASTEST WITH THIS FEATURE BRINGING A
GOOD COLD FRONT THROUGH LOWER MICHIGAN SUNDAY NIGHT...WHILE THE
ECMWF/GEM/LOCAL WRF HEMISPHERIC ARE ALL 12 TO 24 HOURS SLOWER. IN
ADDITIONAL...THESE MODELS ALONG WITH THE UKMET ARE WEAKER WITH THE
UPPER WAVE. PREFER THE SLOWER AND LESS AMPLIFIED SOLUTIONS THINKING
THAT STRONG UPPER LEVEL RIDGE WILL NOT GIVE WAY AS EASILY AS THE
GFS WOULD SUGGEST. BEST TIMING DOES INDICATE THAT THERE IS A
CHANCE OF SHOWERS AND THUNDERSTORMS BY MONDAY AFTERNOON AS THIS
FRONT APPROACHES THE REGION AND HAVE ADDED TO THE FORECAST. GIVEN
THE UNCERTAINTY IN TIMING THIS WAVE AND THE POTENTIAL FOR IT TO
STALL...WILL CONTINUE WITH LOW POPS INTO TUESDAY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...RBP
LONG TERM....KEK
AVIATION...RBP
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 12, 4:56 AM EST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
556 AM EDT WED JUL 12 2006
MIZ082-083-131000-
LENAWEE-MONROE-
556 AM EDT WED JUL 12 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MONROE AND LENAWEE COUNTIES.
.DAY ONE...TODAY AND TONIGHT
AN ISOLATED THUNDERSTORM IS POSSIBLE THROUGH THE EARLY AFTERNOON.
NO SEVERE WEATHER IS EXPECTED. ANY THUNDERSTORM THAT DOES DEVELOP
WILL MOVE TO THE EAST AROUND 25 MPH AND WILL BE CAPABLE OF
PRODUCING A WIND GUST TO 30 MPH AND BRIEF HEAVY RAINFALL. THE
THUNDERSTORMS WILL DEVELOP NEAR AN AREA OF LOW PRESSURE AND
FRONTAL SYSTEM THAT WILL MOVE THROUGH SOUTHERN LOWER MICHIGAN TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HOT AND HUMID CONDITIONS ARE EXPECTED FRIDAY THROUGH MONDAY.
AMBIENT TEMPERATURES OVER 90 DEGREES WILL COMBINE WITH DEW POINTS
IN THE MID 60S TO 70 DEGREES TO PRODUCE HEAT INDEX VALUES IN THE
MID TO UPPER 90S.
THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY AND TUESDAY AS A COLD
FRONT MOVES THROUGH THE STATE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
MIZ047>049-053>055-060>063-068>070-075-076-130900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
556 AM EDT WED JUL 12 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF SOUTHEAST MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HOT AND HUMID CONDITIONS ARE EXPECTED FRIDAY THROUGH MONDAY.
AMBIENT TEMPERATURES OVER 90 DEGREES WILL COMBINE WITH DEW POINTS
IN THE MID 60S TO 70 DEGREES TO PRODUCE HEAT INDEX VALUES IN THE 90S.
THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY AND TUESDAY AS A COLD
FRONT MOVES THROUGH THE STATE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
LCZ422-LHZ421-422-441>443-462>464-131000-
ST. CLAIR RIVER-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
556 AM EDT WED JUL 12 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON AND
SAGINAW BAY.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
LCZ423-460-LEZ444-131000-
DETROIT RIVER-LAKE ST. CLAIR-MICHIGAN WATERS OF LAKE ERIE-
556 AM EDT WED JUL 12 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST. CLAIR AND THE
MICHIGAN WATERS OF LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT
AN ISOLATED THUNDERSTORM IS POSSIBLE THROUGH THE EARLY AFTERNOON.
NO SEVERE WEATHER IS EXPECTED. ANY THUNDERSTORM THAT DOES DEVELOP
WILL MOVE TO THE EAST AROUND 25 MPH AND WILL BE CAPABLE OF
PRODUCING A WIND GUST TO 25 KNOTS AND BRIEF HEAVY RAINFALL. THE
THUNDERSTORMS WILL DEVELOP NEAR AN AREA OF LOW PRESSURE AND
FRONTAL SYSTEM THAT WILL MOVE THROUGH SOUTHERN LOWER MICHIGAN
TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
RBP
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Lightning, Monroe
- When
- July 12, 8:23 AM EST
- Where
- Monroe County, Temperance
- Property damage
- $3,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.921, -83.494 (the zone’s center; the record gives no point)
Lightning struck a home under construction, destroying some siding and charring an electrical outlet. Property damage was estimated at roughly $3K.
Lightning, Monroe
- When
- July 12, 10:15 AM EST
- Where
- Monroe County, Samaria
- Property damage
- $3,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.921, -83.494 (the zone’s center; the record gives no point)
Lightning struck a shed and started a fire that burned several pieces of furniture stored inside. Property damage was roughly estimated at $3K.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in New York, July 12, 20066 injured · $10 million · F2 · 1 event
- Flash Flooding in Ohio, July 12, 20061 death · 1 injured · $1.3 million · 7 events
- Damaging Wind in North Dakota, July 12, 20062 injured · $3.0 million · 109 kt wind · 1 event
- Tornado in Connecticut, July 12, 2006$2.0 million · F1 · 1 event
- Flash Flooding in New York, July 12, 2006$3.4 million · 4 events
- Flash Flooding in Indiana, July 12, 2006$1.9 million · 2 events
- Dust Storm and Damaging Wind in Texas, July 12, 2006$750,000 · 62 kt wind · 7 events
- Damaging Wind in Nebraska, July 12, 2006$425,000 · 70 kt wind · 1 event
- Damaging Winds in Virginia, July 12, 2006$215,000 · 52 kt wind · 11 events
- Damaging Winds in Arkansas, July 12, 2006$77,000 · 65 kt wind · 6 events
- Damaging Wind in North Dakota, July 12, 2006$75,000 · 78 kt wind · 1 event
- Damaging Winds in Maryland, July 12, 2006$45,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526512, 5526513.